U.S. doctors online nowAsk doctors free
PA
A 51-year-old male asked:

how can a beta blocker such as bystolic (nebivolol) cause shallow breathing..should not it do the opposite,,,or is this rare?

1 doctor answer2 doctors weighed in
Dr. Alvin Lin
Geriatrics 30 years experience
Med side effects: Shortness of breath is a less common side effect of Bystolic (nebivolol). Check out http://www.drugs.com/sfx/bystolic-side-effects.html for other side effects. There's no such thing as a free lunch so make sure that you discuss desired benefits vs potential side effects w/your prescribing physician.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A member asked:

My baby is having difficulty breathing and his chest muscles are sucking in with each breath. Is he sick? Does he need to see a doctor?

1 doctor answer1 doctor weighed in
Dr. Patricia Vuguin
Pediatrics 33 years experience
Yes: Make sure that a doctor sees your baby asap.
A 30-year-old member asked:

Can lying flat on my back also add pressure to my diaphragm and give me trouble breathing?

2 doctor answers5 doctors weighed in
Dr. Padmavati Garvey
A Verified Doctoranswered
A US doctor answeredLearn more
Yes: Yes especially in the second and third trimester. Try propping yourself up with some pillows. Also eat small meals and make sure several hours have passed since your last meal and when you go to bed.
CA
A 25-year-old member asked:

I feel a tightness around my chest and I am struggling breathing. Am I having a heart attack?

3 doctor answers6 doctors weighed in
Dr. Marsha Davis
Internal Medicine 28 years experience
Possibly: Seek medical attention immediately! do not stop, it is not something to be casual about.
A 31-year-old member asked:

Could vitamin d cause difficulty breathing?

2 doctor answers3 doctors weighed in
Dr. Albert Pizzo
Family Medicine 60 years experience
Difficulty breathing: Not likely except in cases of major overdose and toxicity. See your doctor for an examination to determine the true cause of difficulty breathing--there are many possibilities.
A 39-year-old member asked:

Can beta blockers help with pulmonary edema?

2 doctor answers4 doctors weighed in
Dr. Carlo Hatem
Pulmonary Critical Care 25 years experience
Yes: Since pulmonary edema is commonly due to heart failure, controlling heart failure with beta blockers is beneficial. Some people can get worse and have worsening edema due to beta blockers. Beta blockers will not help if edema is due to non heart related issues.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jul 27, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.